Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

The Pain of Ketek

. By
Las Vegas, NevadaLast September, Rosalie Lentz had a nasty headache related to a sinus infection and her doctor prescribed Ketek. Nobody at that time had any idea that this drug might almost cause her death.

"It all started when I was visiting a friend out of town and had a toothache. I went to a dentist and he told me that I had a sinus infection. He gave me an antibiotic and it helped but I was concerned because I was scheduled for cataract surgery in December and knew I couldn't have surgery with a sinus problem. Around the beginning of December I still had a sinus problem and a continual headache. My doctor prescribed Ketek and guaranteed that my headache would be gone in five days.

On December 7th, I woke up and felt that someone had hit me at the base of my skull with a baseball bat. The pain was so bad I couldn't see. I am a senior citizen and am no stranger to aches and pains but this was something else. I called Larry -- my husband -- to come home right away. Something was seriously wrong with me.

I went outside, thinking fresh air would help, but the headache got worse. It was so bad by now that I was crying. I tried to lie down but at 4pm Larry took me to ER. We had to wait for hours because I wasn't dying. Finally, I saw a doctor and I had a CAT-scan. It was determined that I was bleeding from the top of my brain!

So then they called for an ambulance to take me to a hospital that specialized in neurology. I couldn't handle the pain but they were afraid to give me anything. The asked me what drugs I was taking -- I had just finished the Ketek prescription a few days before but I couldn't even think clearly and didn't tell them I took it. What an unfortunate mistake that turned out to be.

I arrived at Sunrise Hospital at 4am and was scheduled for tests that morning to see what was causing the headache. Suddenly everything became too noisy and I thought they had to move me to somewhere else that was quiet - the noise was unbearable. The noise, I found out later, was them. My heart had stopped. I was on a gurney and they were hurrying down the hall with me.

By the time I learned that my heart had stopped I was in ICCU -- intensive cardiac care unit. I was there from Dec. 7th to Dec. 19th and had countless tests, day after day. Still there was no diagnosis. I had three angiograms, another CAT-Scan and many more, totaling over $118,000.

When I eventually started to feel better, I asked the hospital staff if my chart had arrived from my doctor's office. Turns out, they hadn't even contacted my doctor - on my medical plan, my doctor wasn't allowed to go to that hospital. If they had my chart, if they had talked to my doctor, they would have known that I had taken Ketek.

To this day, they still don't know what caused the bleeding. There is no diagnosis. I had heart and lung physicians and a neurosurgeon examine me. I remember, when the headache went away, that my hospital bed was intolerable - it was agonizing to lie on. I believe that something in this medication, i.e. Ketek, had affected my nerve endings. I am not a complainer but it was excruciating.

Finally the heart specialist said, "We don't know what caused this, but you should consider a pacemaker.' I thought that, if my heart stopped when I was driving down the road, I could kill someone. So I had the packemaker inserted. After the second week, my headache began to subside and my backache went away. All my aches and pains went away.

I saw my doctor after I was discharged. "Hey, what is this about you in the hospital, you are the healthiest patient I have," he said. I didn't know about the adverse affects of Ketek until I was discharged from the hospital and read the newspapers. I told my doctor about the article and he said other patients took it and he took them off it. But he was convinced that I didn't need the pacemaker and he said that nobody would take the chance of removing it.

My Christmas was ruined, the recovery period was long. I couldn't pick up my one-year-old granddaughter and there's a lot of things I can't do now. I haven't seen anyone else with these symptoms, but I thought I should speak up because there are probably many other people who have suffered like this and don't know it was because of Ketek. I understand that doctors have now been cautioned about prescribing this drug.

My personal belief is that my doctor is suspicious but he can't tell his patient - I used to work in the business office at a hospital for 20 years and know about medical litigation. I didn't join this class action to sue anyone but to warn the public that this could happen to them."

READ MORE ABOUT Drugs/Medical

Ketek Legal Help

If you or a loved one has taken Ketek and experienced liver or vision problems, please complete a [ Ketek ] form and a lawyer will evaluate your claim at no charge

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free